MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNSII CON INS SZ3-4 11MM; PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINEDCMNTDPOLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GNSII CON INS SZ3-4 11MM; PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINEDCMNTDPOLYMERMETALPOLYMER
Model Number 71420524
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/26/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to instability.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Our clinical/medical team noted: it was reported that a lgn/gii knee was revised 2 days post implantation due to instability and the intra-op finding/realization that a hinged knee would be required.It was communicated that all primary components were revised except for the patellar component and the ¿surgeon did not blame implant¿.No clinically relevant supporting documentation was provided; therefore a thorough medical investigation could not be performed.The root cause and patient impact beyond the reported instability and revision could not be concluded as the patient status remains unknown; however, the surgeon reportedly did not fault the implants.Should relevant medical documentation become available, the clinical/medical task may be re-evaluated.A review of the risk management file and instructions for use document for this failure mode was conducted and concluded this failure mode has been identified.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNSII CON INS SZ3-4 11MM
Common Device Name
PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINEDCMNTDPOLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9713248
Report Number1020279-2020-00554
Device Sequence Number2512969
Product Code JWH
UDI-Device Identifier03596010208040
UDI-Public03596010208040
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420524
Device Catalogue Number71420524
Device Lot Number19GM13519
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;